| Catalog Number |
5955800 |
| Medical Device Problem Codes |
Defective Device (2588); Patient-Device Incompatibility (2682); Insufficient Device Problem Information (3190)
| Health Effect - Clinical Codes |
Adhesion(s) (1695); Pain (1994); Hernia (2240); Injury (2348); Disability (2371)
| Date of Event |
06/13/2019
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
At this time no conclusions can be made.No lot number has been provided therefore a review of the manufacturing records is not possible.Information is limited at this time.Should additional information be provided a supplemental emdr will be submitted.Not returned.
Event or Problem Description
Attorney alleges that the patient underwent surgery for implant of an unspecified bard/davol bard ventralight st on (b)(6) 2017.As reported, the patient is making a claim for an adverse patient outcome against the ventralight st.As reported, the attorney alleges general allegations for "past, present, and future damages, including but not limited to, mental and physical pain and suffering for severe and permanent personal injuries sustained by the patient.".
Event or Problem Description
Attorney alleges that the patient underwent surgery for implant of an unspecified bard/davol bard ventralight st on (b)(6) 2017.As reported, the patient is making a claim for an adverse patient outcome against the ventralight st.As reported, the attorney alleges general allegations for "past, present, and future damages, including but not limited to, mental and physical pain and suffering for severe and permanent personal injuries sustained by the patient." addendum per additional information provided: (b)(6) 2017 ¿ patient was diagnosed with incisional hernia thereby underwent robotic-assisted laparoscopic repair with implant of ventralight st using echo ps (device 1).Per operative notes, ¿the hernia defect was measured and a circle ventralight st using echo ps was placed into the peritoneal cavity and sutured." (b)(6) 2019 ¿ patient was diagnosed with recurrent incisional hernia thereby underwent open repair with removal of ventralight st using echo ps (device 1) and an implant of phasix st mesh (device 2), xenmatrix ab surgical graft (device 3), and phasix mesh (device 4).Per operative notes, ¿the ventralight st using echo ps (device 1) was identified.Adhesions were taken down.The ventralight st using echo ps (device 1) was completely removed.The phasix st mesh (device 2) was sewn into place on a horizontal axis across the abdominal on top of the posterior sheath.A xenmatrix ab surgical graft (device 3) was placed into the space beneath the musculature on top of the phasix st mesh (device 2).The xenograft was well incorporated between the phasix st mesh and the fascial closure.A phasix flat mesh (device 4) was overlapped in the midline to cover the midline fascial closure.¿.
Additional Manufacturer Narrative
At this time no conclusions can be made.No lot number has been provided therefore a review of the manufacturing records is not possible.Addendum: h11: this supplemental emdr is submitted to document additional information provided and to correct the brand name.Root cause is inconclusive; no conclusion can be made as to the extent to which the implant may have caused or contributed to the patient's postoperative course.Note, the manufacturing date (15-nov-2016) is considered to be a best estimate.Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.